Side effects of long term use of pain medication

Home Forums General Side effects of long term use of pain medication

This topic contains 3 replies, has 4 voices, and was last updated by  PaulT_99 1 week, 6 days ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #46226

    Louise Skipp
    Participant

    Can anyone help me,I have had chronic pain now for well over 5 years,it came out the blue,no specialist can explain why this has happened to me,the only diagnosis I was given was I have nerve damage in my spine,I am on several tablets for pain,including OxyContin and oxynorm,I am currently awaiting to see specialist this Thursday for results of MRI scan as my pain has now spread throughout my body and I’m now loosing feeling in fingers,hands,and toes,also have large numb area at the top of my spine which is spreading,I’m also having other tests. Last years I lost 5 stone in 6 weeks without dieting,the weight fell off so quick I didn’t even notice,being house bound I tend to wear hoodies and sports leggings so was totally unaware I was loosing weight,I have now lost over 9 stone without dieting and still continue to loose weight which now has become worrying,Doctors are sending me for different tests,the one conclusion the Doctor has come to is I’m anorexic due to the long term effect of OxyContin and oxynorm I also have other symptoms going on,and there is nothing that can be done,changing medication isn’t an option as I’ve tried many without success,stopping medication isn’t an option either as I can barely function now. This is now become really worrying as I feel I’m fighting a loosing battle,living with chronic pain is hard enough,but if the Doctor is right I don’t know what to do,is anyone else having any problems with side effects due to pain medication,can anyone give me any advice or pointers, Thank you. Happy New Year to everyone.

    #46230

    lc
    Participant

    Hi Louise, Happy new year to you, Sorry I don’t have any answers for you,but it could be like your Dr has said that it’s the medication your on is suppressing your feelings of being hungry ‘ as I know some meds I have taken in the past have done similar to me where I lost weight ,then saying that other meds have made me put on weight.just wait and see what the results are of your scans.I do know a women who had similar to you and they found masses on her spine which they operated on and she is now fine. Sorry about that one, as I don’t want to scare you. I hope it is nothing like that and it is for you, a simple fix for you. it could all just be because of the Meds your on causing this and if it is anorexia ,that can be fixed, even worrying to much can cause you to lose weight. Hope you find out what is causing all your troubles and hope for a speedy recovery for you, let us know how you get on and the results form you scan. Take care and best wishes, Lee

    #46232

    Helen H
    Participant

    HI Louise
    my pain, like yours, also arrived out of the blue in my back. I was told it is ‘just one of those things’ aka. unexplained. It is also not unusual that pain can flare up out of nowhere. I also have ME and now have pain in multiple areas.

    It is tricky to get a balance between the pain medication you need, and not having bad side effects. One thing you must not do is to try to reduce doses without medical help.

    Wishing you well with the scan results, and hoping there are answers on the way. Keep us posted, as Lee said.

    Best Wishes
    Helen

    #46236

    PaulT_99
    Participant

    Hi Louise,

    You mention your weight loss.
    It could be worth having tests done to see if you are Diabetic ?.

    You can be silently Diabetic and not know about it. Left for a long time untreated leads to significant large and small nerve damage. Which will result in Chronic Pain out of the blue for no apparent reason.

    ** Helen I also have ME. I was diagnosed way back in 1991 with “Yuppy Flu” after a slow recovery from Viral Meningitis. Tiredness is still the biggest obstacle for me even after all these years past.

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.